EconPapers    
Economics at your fingertips  
 

Asymptotic Multivariate Dominance: A Financial Application

Sergio Ortobelli Lozza, Tommaso Lando, Filomena Petronio and Tomáš Tichý ()
Additional contact information
Sergio Ortobelli Lozza: University of Bergamo
Tommaso Lando: University of Bergamo
Filomena Petronio: VŠB- Technical University of Ostrava
Tomáš Tichý: VŠB- Technical University of Ostrava

Methodology and Computing in Applied Probability, 2016, vol. 18, issue 4, 1097-1115

Abstract: Abstract We propose a multivariate stochastic dominance relation aimed at ranking different financial markets/sectors from the point of view of a non-satiable risk averse investor. In particular, we assume that the vector of returns of a given market is in the domain of attraction of a symmetric stable Paretian law in order to take into account the asymptotic behaviour of the financial returns. We determine the stochastic dominance rule for stable symmetric distributions, where the stability parameter plays a crucial role. Consequently, the multivariate rule for ordering markets is based on a comparison between i) location parameters, ii) dispersion parameters, and iii) stability indices. Finally, we apply the method to the equity markets of the four countries with the highest gross domestic product in 2013, namely, the US, China, Japan and Germany. In this empirical comparison we examine the ex ante and ex post dominance between stock markets, either assuming that the returns are jointly (or conditionally, for a robust approach) Gaussian distributed, or in the domain of attraction of a stable sub-Gaussian law.

Keywords: Multivariate preferences; Stochastic dominance; Stable distribution; Financial markets comparison; 60E07; 60E15; 90B50. (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s11009-016-9502-y Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:metcap:v:18:y:2016:i:4:d:10.1007_s11009-016-9502-y

Ordering information: This journal article can be ordered from
https://www.springer.com/journal/11009

DOI: 10.1007/s11009-016-9502-y

Access Statistics for this article

Methodology and Computing in Applied Probability is currently edited by Joseph Glaz

More articles in Methodology and Computing in Applied Probability from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2022-05-12
Handle: RePEc:spr:metcap:v:18:y:2016:i:4:d:10.1007_s11009-016-9502-y